Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS JSJ
NWS JSJ issued this flash flood warning at May 4, 2025, 12:25 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2025, 12:25 PM CDT (17:25 UTC)
- Expired
- May 4, 2025, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 12 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:35 PM CDT | FLOOD | 3 Wsw Jagual, PR | Broadcast media showed a video of rapid floodwaters from a creek overflowing its banks and flooding a low water crossing, making it impassable at the boundary between Barrio Borinquen and San Salvador in Sector Anon. |
| May 4, 2:00 PM CDT | FLASH FLOOD | 2 W Aguas Buenas, PR | Broadcast media reported through social media rapid floodwaters over a bridge in Barrio Mula Sector La Charca due to Rio Bayamon overflowing its banks. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
994
WGCA52 TJSJ 041725 RRA
FFWSJU
PRC007-025-042030-
/O.NEW.TJSJ.FF.W.0053.250504T1725Z-250504T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
125 PM AST Sun May 4 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Aguas Buenas in Puerto Rico...
Caguas in Puerto Rico...
* Until 430 PM AST.
* At 125 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts of 2 to 3 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1823 6615 1822 6616 1823 6618 1826 6619
1828 6618 1828 6611 1830 6606 1830 6605
1831 6604 1831 6602 1829 6603 1819 6600
1812 6604 1811 6604 1812 6606 1815 6607
1817 6610 1821 6612 1820 6614
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
024
WGCA72 TJSJ 042022
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
422 PM AST Sun May 4 2025
PRC007-025-042032-
/O.EXP.TJSJ.FF.W.0053.000000T0000Z-250504T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguas Buenas PR-Caguas PR-
422 PM AST Sun May 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM AST THIS AFTERNOON FOR
AGUAS BUENAS AND CAGUAS COUNTIES...
The heavy rain has ended. However, lingering runoff and elevated
streamflows persists. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 800 PM AST for a portion of
Puerto Rico.
&&
LAT...LON 1823 6615 1822 6616 1823 6618 1826 6619
1828 6618 1828 6611 1830 6606 1830 6605
1831 6604 1831 6602 1829 6603 1819 6600
1812 6604 1811 6604 1812 6606 1815 6607
1817 6610 1821 6612 1820 6614
$$
CVBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 4, 4:10 AM CDT, 8 hours 15 minutes earlier.
Area forecast discussion, May 4, 4:10 AM CDT, 8 hours 15 minutes before
Area Forecast Discussion National Weather Service San Juan PR 510 AM AST Sun May 4 2025 .SYNOPSIS... A Significant Flooding Threat continues across Puerto Rico due to the excessive rainfall activity expected for today in combination with the observed activity over the past week. The Flash Flood Watch has been extended through this evening. Strong thunderstorms and additional heavy rainfall are expected, especially during the afternoon, resulting in hazardous conditions for flash flooding, landslides, quick river rises, and water surges. Residents and emergency management partners are urged to remain vigilant, especially in flood-prone and steep terrain areas. && .SHORT TERM...Today through Tuesday... ...A Flash Flood Watch remains in effect for Puerto Rico through this evening... Late Saturday night, a line of heavy rain impacted the northern coastline of PR, but it dissipated by midnight. On the other hand, a line of thunderstorms moved over St Croix after midnight, producing between 1 and 2 inches of rain over portions of the vicinity of the islands. Additionally, river sensors along the Rio Guanajibo, Rio La Plata, and Rio Grande de Manati surpassed the flooding stage overnight. However, at the moment of this discussion, rivers have returned below the flood stage. Winds are mainly from the east to east-southeast at less than 10 MPH, but locally higher near thunderstorms. Minimum temperatures along the interior higher portions of Puerto Rico are in the low 60s, while along the US Virgin Islands are in the low 70s in Cotton Valley, St Croix. A Significant flooding threat persists across Puerto Rico due to the excessive rainfall activity observed over the past week. Radar Estimated Rainfall Accumulations have surpassed 15 inches in some areas, especially along the interior and mountain sections, where soils are saturated and river levels are running high. Due to these preexisting hazardous conditions, the Flash Flood Watch has been extended through this evening, as we expect another round with widespread rain activity, especially along and to the north of Cordillera Central and La Sierra de Luquillo. The primary weather threats include urban and small stream flooding, river flooding, flash flooding, mudslides, and landslides, particularly in mountainous, steep terrains. Additionally, strong thunderstorms capable of producing strong winds, frequent lightning, and even hail are expected, especially during the afternoon. Residents and emergency management partners are urged to remain vigilant, especially in flood-prone and steep terrain areas. Continue to monitor official updates and be prepared to take immediate action should Flash Flood or Flood Warnings be issued. The typical May convective pattern will prevail on Monday and Tuesday. Due to the vulnerable preexisting environmental conditions, we might continue to see flooding and landslides over areas where the afternoon convection develops. Also, an east-northeast wind flow expected to return around Monday and Tuesday, combined with the land breeze, will promote low-level convergence along the northern sections of PR and near the US Virgin Islands, where we might see periods of moderate to locally heavy rain in the evenings, too. .LONG TERM...Wednesday through Sunday... A low pressure system north of the area will promote east to northeasterly winds trough the first half of the long term period. However, winds are expected to shift from the southeast as the low pressure migrates westwards over the Atlantic. The latest model guidances have been consistent with previous model runs on the entrance of a relatively drier airmass into the region, promoting stable conditions over the islands. The precipitable water content (PWAT) will remain within normal climatological values of 1.6 to 1.8 inches through much of the forecast period. Nonetheless, at the 500 mb level the temperatures will drop into -9 to -10 degrees Celsius suggesting the potential to support convective activity during the afternoon hours over the islands. Under the aforementioned pattern, typical seasonal weather conditions are anticipated with sunny to partly cloudy mornings across Puerto Rico and the U.S. Virgin Islands. Then, followed by afternoon convective activity over portions of central and western Puerto Rico each afternoon. With the rainfall activity from previous days/weeks, it is important to remember to stay weather alert due to above-normal streamflows and saturated soils that may result in localized flooding across portions of Puerto Rico. The 925 mb temperatures will remain at normal or below-normal values during the week. Highs are anticipated in the low to mid 80s across the coastal and urban areas, and in the mid to upper 70s. && .AVIATION... (06Z TAFs) SHRA/TSRA continues to affect the local flying area, this will lead to periods of MVFR or IFR conds. Afternoon convection will develop from 4/15 to 4/22z. Periods with SHRA/TSRA will impact the eastern sections of PR and the USVI, where MVFR or even IFR conds can be expected if the activity affects the local terminal. Winds will generally be calm to light and vrb thru at least 4/13z, when they will return from the E-ESE at around 10 kt, with sea breezes, becoming calm to light and variable aft 4/23z once again. && .MARINE... A surface high pressure building across the western Atlantic and a deep layered trough northeast of the region will promote light to moderate east to northeast winds for the next few days. Showers and thunderstorms will continue to develop across the local waters today, producing locally higher winds and seas. && .BEACH FORECAST... There is a moderate risk of rip currents for the beaches of Puerto Rico from Aguadilla to Fajardo. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk is still expected to gradually decrease by early this week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through this evening for PRZ001>013. VI...None. AM...None. && SHORT TERM...CAM LONG TERM....GRS
Hazardous weather outlook, May 4, 4:31 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 531 AM AST Sun May 4 2025 AMZ711>745-PRZ001>013-050945- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 531 AM AST Sun May 4 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across the interior. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across the interior and mountain areas. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the north-acing beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm development is expected each afternoon for the rest of the period, mainly over the central portions of Puerto Rico. The flood threat will be mainly elevated. A moderate rip current risk will prevail across the north facing beaches of the islands through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-050945- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 531 AM AST Sun May 4 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across the surrounding waters Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas, particularly across portions of St Croix. There is a low chance of localized urban and small streams flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms are expected across the local area once again by midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:24 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 3, 9:18 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| May 3, 11:20 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 11:20 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 4, 11:22 AM CDT | Areal Flood Advisory | JSJ | 94 min | |
| May 4, 11:34 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 11:45 AM CDT | Areal Flood Advisory | JSJ | 16 min | |
| May 4, 12:01 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 4, 12:12 PM CDT | Areal Flood Advisory | JSJ | 42 min | |
| May 4, 12:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 12:25 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 4, 12:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 12:52 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 4, 1:02 PM CDT | Special Weather Statement | JSJ | 58 min | |
| May 4, 1:24 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 1:51 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 1:57 PM CDT | Areal Flood Advisory | JSJ | 18 min | |
| May 4, 2:13 PM CDT | Flash Flood Warning | JSJ | 92 min | |
| May 4, 2:49 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| May 4, 3:45 PM CDT | Areal Flood Advisory | JSJ | 67 min | |
| May 4, 3:48 PM CDT | Areal Flood Advisory | JSJ | 95 min | |
| May 4, 3:50 PM CDT | Areal Flood Advisory | JSJ | 93 min | |
| May 4, 5:20 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| May 4, 5:46 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.